Thunderstorm Wind, Campbell
- When
- July 15, 3:47 PM MST to 3:52 PM MST
- Where
- Campbell County, 7 mi NNE of Gillette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.384, -105.446
Wind gusts were estimated at 60 mph.
A thunderstorm produced 60 mph wind gusts north of Gillette.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A thunderstorm produced 60 mph wind gusts north of Gillette.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 15, 1:34 PM MST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 234 PM MDT MON JUL 15 2013 .SHORT TERM...THIS EVENING THROUGH TUESDAY NIGHT ISSUED AT 232 PM MDT MON JUL 15 2013 AT 20Z A WEAK UPPER LEVEL IMPULSE IS MOVING THROUGH EASTERN MONTANA AND NORTH CENTRAL WYOMING TRIGGERING SOME ISOLATED CONVECTIVE CELLS OVER THE HIGHER TERRAIN. AS THE INSTABILITY AXIS MOVES EASTWARD INTO THE PLAINS...THE SOUTHERN EXTENT OF THIS SYSTEM COULD TRIGGER SOME STRONG ACTIVITY IN NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA LATER TODAY. ELSEWHERE THE LOW STRATUS HAS PRETTY MUCH BEEN REPLACED WITH FAIR WEATHER CU. A STEADY HUMID SOUTHERLY BREEZY BLOWS ACROSS THE FORECAST AREA...BUT THE VERY STABLE AIRMASS IS LIMITING UPDRAFT DEVELOPMENT. MODEL SOUNDINGS SHOW THE CAPE OVER NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA PEAKING OUT BETWEEN 1500 AND 2000 BETWEEN 20Z AND 22Z WITH THE BEST BULK SHEAR AROUND 35 KTS. THE HRR SHOWS THE MAJORITY OF THE THUNDERSTORM ACTIVITY CROSSING NORTHWEST SOUTH DAKOTA WITH THE SHORT WAVE AND BEGINNING TO WIND DOWN BY 03-05Z THIS EVENING AND BE MOSTLY IN NORTH DAKOTA BY 06Z. THE MAIN THREAT WOULD BE FOR LARGE HAIL AND DAMAGING WINDS. TUESDAY...MODEL SOUNDINGS SHOW A VERY DRY AMS AREA WIDE. TEMPEATURES SHOULD BE SEVERAL DEGREES WARMER THAN TODAY WITH FULL SUNSHINE. EVEN THE WIND SHOULD LET UP FOR BALMIER CONDITIONS IN GENERAL. && .LONG TERM...WEDNESDAY THROUGH MONDAY ISSUED AT 232 PM MDT MON JUL 15 2013 DRY WEATHER CAN BE EXPECTED WEDNESDAY AS A STRONG UPPER LEVEL RIDGE REMAINS OVER THE ROCKIES AND HIGH PLAINS. CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY AS THE RIDGE SLIDES WESTWARD TOWARD THE WEST COAST STATES...ALLOWING WEAK DISTURBANCES TO PASS OVER THE RIDGE AND ACROSS THE NORTHERN PLAINS. DAILY CHANCES FOR THUNDERSTORMS ARE EXPECTED ACROSS A GOOD PORTION OF THE CWA FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR TO ABOVE AVERAGE THROUGH THE LONG TERM. && .AVIATION...FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON ISSUED AT 232 PM MDT MON JUL 15 2013 VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...ENDING LATE THIS AFTERNOON INTO THE EVENING. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && SHORT TERM...CARPENTER LONG TERM...13 AVIATION...13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 505 AM MDT MON JUL 15 2013 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-161300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 505 AM MDT (605 AM CDT) MON JUL 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG EARLY THIS MORNING OVER PORTIONS OF NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA MAY CAUSE REDUCED VISIBILITIES AT TIMES. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH SUNDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES... OR CHECK OUR WEB SITE AT WEATHER.GOV/RAPIDCITY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
1110 AM MDT MON JUL 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLOOD 13 NW IDEAL 43.67N 100.10W
07/15/2013 TRIPP SD DEPT OF HIGHWAYS
FLOODING CONTINUES ON PAHAPESTO BUTTES ROAD AT BURTZ
BRIDGE. SEVERAL OTHER ROADS WERE FLOODED OVERNIGHT...BUT
THE WATER HAS RECEDED FROM THOSE ROADWAYS.
&&
SMITHThe Rapid City radar (KUDX), 210 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
Wind gusts were estimated at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2013Every state in 2013This day in weather historyWarnings in Wyoming, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463934.